Jump to content
Important Survey - Please Participate ×

Hello


[Sh...]

Recommended Posts

Hello

 

I was put on .5mg Klonopin back in 2010 to help with the start up side effects from an SSRI Celexa that I was put on.  The Celexa didn't work and made me very anxious and sleepless but by the time I stopped the SSRI 2 months later, I was unable to get off the .5mg Klonopin.

 

Since then I have attempted several techniques from suggestions offered on another benzo withdraw website, but  even tiny reductions in dosage (hundredths of a mg reductions) result in severe mood swings and terrible insomnia. Apparently I am one of the few that even the benzo experts can't understand.  I was normal before the attempted SSRI therapy, but now I'm maintaining my original dose of Klonopin and can't seem to reduce even the tiniest amount.

 

I've gotten down to .43 a few times but couldn't hold there and had to go back up.  My doctor says he hasn't ever seen anyone have such a hard time.  He's suggested detox and it just makes me angry because all of this was caused by side effects from the Celexa and now I'm stuck!  I can't afford to have these unnatural mood swings or have the stigma of going to a detox because I am self supporting and my job involves working with disabled children.

 

Thank you for having this forum.  I'm hoping I will be able to start working on reducing the Klonopin again sometime soon with your guidance.

 

Shar Bear

Link to comment
Share on other sites

Hello Shar Bear, Welcome to BenzoBuddies!

 

I'm so sorry to hear you were placed on this drug because of another drug.  Wow, I'm not sure what we can suggest for you, since it sounds as if you've already tried titration.  I don't blame you for not wanting to go to detox, they'll get you off the drug safely, but you'd still have to deal with the pain.

 

Hopefully some other members will stop by with ideas, but at the very least, we can support you if you feel you can try again.

 

Pam

 

 

Link to comment
Share on other sites

Hello again,

 

Thank you for the reply and the approval.  I am thinking of starting to taper again over the holidays because I have from Thanksgiving through New Years off of work.  In the past I've used a compounding pharmacy but I may try to do this with the titration method.  I have all of the information but am very nervous about embarking on a new attempt.  I think I just have to gird up my loins and start again.

 

I don't see the detox as an option because it is very expensive and I am, frankly, a little scared from all the stories I've read.  I'm afraid I'll be in bad shape afterward and I can only imagine what I would go through because of my inability to taper in minute increments.

 

I'm hoping and praying someone here has been in my shoes and will give me some ideas of how they are getting through it.  I know a lot of people have a hard time but I just need to face the fear somehow and gain the courage to start again.

 

Shar Bear

Link to comment
Share on other sites

Hi Shar Bear,

 

With my titration, I had a compounding pharmacy liquid that was 0.25mg K per 1ml. If you were taking my liquid, you'd be on 2ml.

 

Secondly, my syringe was 1ml and divided into 100 parts. That meant I could go down by 0.01ml each day. Effectively, I was dividing 0.25mg K into 100 parts, which is (0.25 / 100) = 0.0025mg.

 

The only other thing I can suggest is that you reduce every 2, 3, 4 etc days. That's the nice thing about titration. It's very flexible.

 

Good luck!

 

-P-

Link to comment
Share on other sites

If you wanted to do water titration you could even start with 200ml of water (or milk) and this would give you an even slower taper.  If you decide what you want to do, post your question on the taper board and you will get help.

 

Popcornlady

Link to comment
Share on other sites

Hi,

 

Thanks for all your suggestions! 

 

The only thing I didn't try before was switching over to valium because I read so many things about how hard it was to switch from klonopin.

 

I just got back from a visit with my doctor and we discussed the options I have.  I asked him if he was willing to switch me to valium and he said yes.  I was elated and then he wrote the prescription.  When I looked at it it said 5mg.  I told him about equivalency values and he told me that 5mg should be enough to cover the .5 klonopin.  I told him about the charts and that 10mg was what I needed and then he started looking at me like I was an addict or someone trying to get pills from their doctor.  I was mortified and left there with the 5mg prescription.  I waited until I got to my car and broke down in tears.

 

I need to stop taking klonopin and now I just feel stonewalled again.  I have the prescription but don't want to fill it just in case they don't fill my klonopin again after I get the valium prescription. 

 

I was all excited and geared up to try again after getting some hope here.  I just don't know if I should try the 5mg of valium or not.  I'm scared to do it at this point because even if 5mg did work, if I had the 10mg it would be insurance just in case it didn't.

 

I hope that made sense. 

 

So, if anyone has any advice as to what I can do now, please let me know.  I think, if I had more time with my doctor, I could bring him equivalency charts but he's so busy and it takes weeks to get into him.  I don't know why I didn't press the issue today but I felt defeated and just got out of there as fast as I could.

 

Now I'm really nervous about this.

 

Shar Bear

Link to comment
Share on other sites

I forgot to mention that he gave me a prescription for gabapentin 300mg 3 times a day.  I don't know if anyone's had any relief or success with this.  The doctor said that he uses it for the "few" (yes he used that word and made me feel about as small as a piss ant) patients that have a difficult time coming off of klonopin.  He said he only has had people have a rough time with xanax.  He's not a bad guy but he makes me feel like I'm not normal.

 

Shar

Link to comment
Share on other sites

(yes he used that word and made me feel about as small as a piss ant) patients that have a difficult time coming off of klonopin. 

 

Lol, you're funny Shar. Calm down, everything will be okay.

 

If you can't get rid of a couple hundredths of a mg of K, chances are the 5mg V won't work either. If it were me I wouldn't even bother. My p-doc gave me a prescription last summer for V too. I filled it but never used it. I titrated directly off K. The good thing about titration is that, as PopcornLady mentioned, you control the pace entirely. Even if you need to reduce by 1/100 once a week or something like that. The compounding pharmacy can make you a liquid.

 

Also, you can read up about gabapentin during benzo w/d in the Ashton manual. It's not very likely to help much. You can also do a search for it here. And it has its own withdrawal syndrome. So again, if it were me, I would not give that stuff the time of day.

 

-P-

Link to comment
Share on other sites

Thank you princess I have some good news though.  After my last post I put in a call to my doctor.  It took him until Friday to call me back but after telling him about the research I did on charts and equivalents he agreed to put me on a higher dose of valium.  He gave me 10mg per day with the 2mg pills but he wants me down to 8mg by one month because he put no refills and said he'll give me 8mg prescription next month.  I told him about crossing over and he wasn't really excited about me doing that and said I could just substitute so it puts me on a time constraint and I guess I have to start this week.

 

Wish me luck,

 

Shar

Link to comment
Share on other sites

×
×
  • Create New...